Jump to content

What level is "unbearable"?


Recommended Posts

Just an update of my husband.  He is still experiencing anxiety and nervousness from the klonopin w/d, two weeks out.  We are getting ready to begin a titration taper Colin is preparing.  We had a bit of bad news yesterday, nothing life threatning, but upsettng all the same.  Needless to say, husband's anxiety level is right up there.  He has been able to go to work, he pushes himself, but I heard grumblings today about reinstating former dose, but not adamantly.  He is just confused and wants relief. 

 

Is it likely that this is going to resolve to stability in time if left as it?  I've read experiences where people are 4 weeks out and still suffering.  Will using the titration method or any reduction right now make it worse?  I think I have read of some people who have lowered their dosage (as recommended slowly) and felt better with the reduction?  Maybe this is just wishful thinking.  What is considered anxiety that is extreme enough for up the dosage again?  I don't want him to suffer needlessly, but I need to understand how bad it is considered before reinstating, or should I just encourage him to keep on as as?  I know it's his call, but he is relying on me for advice, his mind gets pretty confused with all the options.  Mine is beginning to spin also, but need some advice.

 

Thanks

Nadj

Link to comment
Share on other sites

Nadj,

this is an impossibly subjective question! If he says it's unbearable, then that would mean it is unbearable. But reinstating at this point may not do him any good either. IF you were to reinstate, going back to his original 1mg would definitely not be a good idea. At the very most, I would say reinstate .25mg. if he absolutely needs to. But remember this sometimes does not even help to do after more than 2 weeks out.

I honestly think he is better off just trying to bear it. He is no danger of severe wd effects such as a seizure. For him, it's about extreme discomfort. I can't tell you what to do, only what I think, in my opinion, would be the best choice.

It might be a while yet though before he really does start feeling better. 2 weeks is not very long. It's worth the wait though. You can definitely hold off on a cut a bit longer though, if that feels  more comfortable for you. But you are correct that some people feel better after cutting again. It's a hard call, and one that many here struggle with.

Clear as mud?? :laugh:

Link to comment
Share on other sites

Yes, I understand.  It is just so incredibly difficult to watch him go thru, it's scary and I try not to freak out thinking something awful is going to happen to him or that he will never get over this.  We have been married almost 30 years since teenagers and it is so hard to watch.  I am trying to be strong so I can help, but sometimes......well you know.  I remind my self how hard it is on him.
Link to comment
Share on other sites

I'm grapsing at straws right now, but is there any possibility that the fact he is taking Celexa  60 mg. and Benedryl .25  every night have anything to do with the difficult symptons he is experiencing?
Link to comment
Share on other sites

I am of the opinion that benzo withdrawal is a monster all of its own. In other words regardless of anything else, the GABA receptors have to heal and that is painful. You mentioned a smooth taper. I personally have been doing this and it has worked very well for me. You'll note that I am taking Lexapro which is a very close cousin to Celexa, and I experience no ill effect from it.  :thumbsup:

 

Tony

Link to comment
Share on other sites

×
×
  • Create New...